Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Newport/Morehead City, NC

June 26, 2015Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 26, 2015, 8:28 PM EDT for Onslow County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 8:28 PM EDT (00:28 UTC)
Expired
Jun 26, 2015, 8:58 PM EDT
In force
30 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 52 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:45 PM EDTTSTM WND DMG2 Ssw Verona, NCPOWERLINE AND TREE DOWN ALONG WILMINGTON HIGHWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:03 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS52 KMHX 270028
SVRMHX
NCC133-270115-
/O.NEW.KMHX.SV.W.0033.150627T0028Z-150627T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
828 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 915 PM EDT

* AT 828 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR SNEADS FERRY...OR NEAR CAMP
  LEJEUNE CENTER...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...NEW RIVER STATION...CAMP LEJEUNE CENTER...
  SWANSBORO...SNEADS FERRY AND SEA VIEW PIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3455 7754 3461 7755 3466 7752 3472 7743
      3468 7743 3470 7741 3463 7737 3461 7745
      3454 7736 3455 7733 3459 7737 3458 7740
      3464 7732 3468 7738 3471 7739 3465 7711
      3448 7744
TIME...MOT...LOC 0028Z 293DEG 10KT 3460 7738 

$$

TL
1 follow-up statement
956 
WWUS52 KMHX 270058
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
858 PM EDT FRI JUN 26 2015

NCC133-270108-
/O.CAN.KMHX.SV.W.0033.000000T0000Z-150627T0115Z/
ONSLOW NC-
858 PM EDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONSLOW COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3455 7754 3461 7755 3466 7752 3472 7743
      3468 7743 3470 7741 3463 7737 3461 7745
      3454 7736 3455 7733 3459 7737 3458 7740
      3464 7732 3468 7738 3471 7739 3465 7711
      3448 7744
TIME...MOT...LOC 0055Z 293DEG 10KT 3457 7729 

$$

TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:29 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 26, 7:29 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
729 PM EDT FRI JUN 26 2015

.SYNOPSIS...
A WEAK FRONT WILL MOVE SOUTH INTO EASTERN NORTH CAROLINA THIS
EVENING, THEN MOVE BACK NORTH TONIGHT. A STRONGER COLD FRONT WILL
MOVE THROUGH SUNDAY MORNING THAT WILL BECOME STATIONARY SOUTH OF
THE REGION THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 610 PM FRI...SEVERAL STRONG TO SEVERE STORMS MOVING THROUGH
EASTERN NORTH CAROLINA THIS EARLY EVENING. THESE WILL CONTINUE TO
EFFECT EASTERN SECTIONS OVER THE NEXT FEW HOURS. SEVERE THUNDERSTORM
WATCH HAS BEEN EXTENDED TO INCLUDE ALL COUNTIES IN FORECAST AREA AND
WATERS.

AS OF 410 PM FRIDAY...SEVERE THUNDERSTORM WATCH 361 IS NOW IN
EFFECT UNTIL 1000 PM EDT.

HIGH RESOLUTION AND GLOBAL GUIDANCE INDICATE A WEAK FRONTAL
BOUNDARY WILL SHIFT SOUTH ACROSS THE NORTHERN PORTIONS OF THE MHX
CWA LATER THIS AFTERNOON. LATEST RUNS OF THE HRRR SUGGESTS AN MCS
WILL DEVELOP ACROSS THE NORTHERN PIEDMONT AND MOVE INTO EASTERN NC
LATER THIS EVENING. 12Z NAM DOES NOT INDICATE THE MCS FEATURE BUT
INDICATES DECENT CONVECTIVE COVERAGE ASSOCIATED WITH THE FRONT
SINKING SOUTH INTO EASTERN NC. WE HAVE REACHED CONVECTIVE TEMP
ACROSS MANY INLAND LOCATIONS BUT LACK A TRIGGER AND ALSO SUFFER
FROM SUBSIDENCE IN THE WAKE OF THIS MORNINGS SHORTWAVE/SQUALL LINE
THAT MOVED THROUGH THE OBX. EXPECT CONVECTION TO DEVELOP AFTER
19-20Z DUE TO A COMBINATION OF THE FRONT, SEABREEZE, AND LEFTOVER
BOUNDARIES FROM OVERNIGHT CONVECTION. TRIED TO BETTER PINPOINT
TIMING OF CONVECTION THIS AFTERNOON AND TRENDED POPS A BIT HIGHER
FOR THE HWY 64 AND NORTH AREAS ASSOCIATED WITH THE FRONT SAGGING
INTO THE AREA. SOME ISOLATED CONVECTION BEGINNING TO DEVELOP IN
RAH CWA SLOWLY PUSHING EAST BUT STRUGGLING TO SEE MUCH DEVELOPMENT
ALONG THE SEABREEZE JUST YET. NUCAPS SOUNDINGS MIRROR THE
SIGNIFICANT INSTABILITY ACROSS EASTERN NC NOTED IN THE SPC
MESOANALYSES, WITH MUCAPE VALUES NEAR 4000 J/KG. WEAK WEST-
SOUTHWESTERLY SHEAR 25-30 KNOTS IS FORECAST TO INCREASE, ESPECIALLY
ACROSS NORTHERN PORTIONS OF THE CWA, TO 35-45 KNOTS LATE THIS
AFTERNOON AND EVENING. ANY STORMS THAT BECOME SEVERE WILL HAVE THE
POTENTIAL TO PRODUCE HAIL AND/OR DAMAGING WIND GUSTS.

A FEW SITES ARE REPORTING HEAT INDICES ABOVE 105 DEGREES F BUT
EXPECT CLOUDS AND CONVECTIVE COVERAGE IN INCREASE WHICH SHOULD
DIMINISH TEMPS AND THUS HEAT INDEX VALUES BELOW HEAT ADVISORY
THRESHOLDS.

TONIGHT...THE FRONT WILL LIFT NORTH OF THE REGION TONIGHT. TIMING
AND COVERAGE OF SHOWERS AND THUNDERSTORMS REMAINS TRICKY DUE TO
LOSS OF DAYTIME HEATING AND LIFTING MECHANISMS. WILL MAINTAIN
CHANCE POPS THROUGH LATE EVENING, THEN LIKELY POPS LATE TONIGHT AS
A MOIST SOUTHERLY FLOW OVERTAKES THE REGION WHICH WOULD SUPPORT
SLIGHTLY BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. OVERNIGHT
LOWS WILL FALL INTO THE LOW/MID 70S INLAND TO MID/UPPER 70S ALONG
THE COAST.

&&

.SHORT TERM /SATURDAY/...
AS OF 3 PM FRIDAY...WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
ON SATURDAY. AN UPPER TROUGH WILL CONTINUE TO DIG SOUTHEAST INTO
THE MIDWESTERN STATES AND INTO THE EASTERN CONUS. A SURFACE LOW
WILL STRENGTHEN AS IT MOVES THROUGH THE OHIO RIVER VALLEY
SATURDAY. A MOIST/MODERATE SOUTHWESTERLY FLOW WILL PERSIST DURING
THE DAY SATURDAY. A VORTMAX/SHORTWAVE EMBEDDED IN THE MEAN
NORTHEASTERLY FLOW ALOFT WILL TRAVERSE EASTERN NC DURING THE
AFTERNOON HOURS. PWATS INCREASE TO ABOVE 2 INCHES, NEARLY 2
STANDARD DEVIATIONS ABOVE NORMAL FOR JUNE. A SLIGHT RISK FOR
SEVERE STORMS CONTINUES FOR SATURDAY WITH THE MAIN THREATS OF
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO (GIVEN AN
IMPROVING SHEAR PROFILE). MAX TEMPERATURES WILL BUILD INTO THE
UPPER 80S TO NEAR 90S INLAND WITH MID 80S ALONG THE COAST, THOUGH
TEMP FORECAST REMAINS TRICKY AS SHOWERS/CLOUDS COULD SIGNIFICANTLY
IMPACT TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 310 PM FRIDAY...WET WEEKEND FOLLOWED BY SOME DRIER MORE
COMFORTABLE DAYS. THREAT OF RAIN RETURNS BY THE MIDDLE OF NEXT
WEEK.

SATURDAY NIGHT/SUNDAY...DEEPENING UPPER TROUGH COUPLED WITH A
GULF MOISTURE FEED PUSHING PRECIPITABLE WATER TO 2 INCHES OR
GREATER...AND A STALLED FRONTAL BOUNDARY TO OUR NORTH WILL LEAD TO
WIDESPREAD SHOWERS AND THUNDERSTORMS SATURDAY NIGHT. THE FRONT
WILL PUSH OFFSHORE WITH THE UPPER TROUGH AXIS EXITING THE COAST
DURING SUNDAY. KEPT A CHANCE OF SHOWERS/THUNDERSTORMS NEAR THE
COAST DURING SUNDAY MORNING...BUT DOWNSLOPING FLOW SHOULD QUICKLY
CLEAR THINGS OUT SUNDAY AFTERNOON. DRIER AIR FILTERS IN LEADING TO
A MUCH MORE COMFORTABLE SUNDAY WITH HIGHS IN THE 80S AND DEWPOINTS
DROPPING INTO THE 60S.

SUNDAY NIGHT THROUGH TUESDAY...SURFACE HIGH PRESSURE AND LOW UPPER
HEIGHTS LEAD TO MORE SEASONABLE WEATHER SUNDAY NIGHT THROUGH
TUESDAY WITH NO PRECIPITATION EXPECTED. TEMPERATURES WILL
GENERALLY BE IN THE MID/UPPER 80S FOR HIGHS AND MID 60S/LOW 70S
FOR LOWS...BEFORE WARMING BACK WELL INTO THE 90S BY TUESDAY.

WEDNESDAY THROUGH FRIDAY...A SIMILAR PATTERN TO THIS WEEKEND'S
PATTERN WILL SET UP FOR MID/LATE NEXT WEEK. A MID-LEVEL TROUGH
WILL DEVELOP AS HEIGHTS LOWER. COUPLED WITH A STALLED FRONTAL
BOUNDARY AND DEEP MOISTURE...EXPECT A RETURN OF RAIN CHANCES
WEDNESDAY THROUGH THURSDAY NIGHT...WITH SLIGHTLY LOWER POPS FRIDAY
AS THE UPPER TROUGH LIFTS OUT. TEMPERATURES WILL BE BACK CLOSE TO
SEASONAL NORMALS FOR LATE NEXT WEEK.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 00Z SUNDAY/...
AS OF 727 PM FRI...SCATTERED THUNDERSTORMS MOVING THROUGH EASTERN
NORTH CAROLINA THIS EVENING. FRONTAL BOUNDARY EXTENDING FROM AROUND
HATTERAS TO MOUNT OLIVE. SHORT WAVE ALOFT WILL CROSS THE AREA OVER
NIGHT...WHICH WILL HELP MAINTAIN CHANCES OF STORMS THROUGH THE
NIGHTTIME HOURS. MVFR TO IFR CONDITIONS IN AND NEAR THESE STORMS.
FRONT WILL MOVE NORTH OF THE AREA OVERNIGHT WITH MAINLY SOUTHWEST
FLOW OVER EASTERN NORTH CAROLINA DURING THE MORNING AND AFTERNOON
HOURS. THERE WILL BE A CONTINUED CHANCE OF SUB VFR CONDITIONS
ASSOCIATED WITH THUNDERSTORM ACTIVITY THROUGH THE PERIOD.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRIDAY...WIDESPREAD SUB-VFR CONDITIONS ARE LIKELY
SATURDAY NIGHT INTO EARLY SUNDAY AS SHOWERS AND THUNDERSTORMS WILL
BE NUMEROUS. VFR RETURNS ON SUNDAY AS DOWNSLOPING DRIER AIR MOVES
IN WITH GENERALLY DRY WEATHER THROUGH TUESDAY. A CHANCE OF
SCATTERED THUNDERSTORMS RETURNS FOR WEDNESDAY...AND SOME BRIEF
PERIODS OF LATE DAY MVFR CEILINGS/VSBYS ARE POSSIBLE.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/
AS OF 620 PM FRI...MAINLY SOUTHWEST FLOW OVER THE COASTAL WATERS
SOUTH OF FRONTAL BOUNDARY NEAR OREGON INLET WITH NORTHEASTERLY FLOW
NORTH OF THE BOUNDARY. SEAS 4 TO 5 FEET SOUTH OF THIS BOUNDARY WITH
2 TO 3 FEET NORTH OF IT. BOUNDARY EXPECT TO DROP A LITTLE FURTHER
SOUTH THIS EVENING BEFORE SHIFTING NORTH OVERNIGHT. SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR ALL THE WATERS THROUGH 10PM WITH
ASSOCIATED STORMS.

PREV DISC...AS OF 305 PM FRIDAY...LATEST SURFACE AND BUOY DATA
INDICATE MOSTLY SOUTHWESTERLY FLOW 15-20 KT WITH SEAS 3-5 FT.
CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH
TONIGHT DUE TO A FRONTAL BOUNDARY SHIFTING SOUTH ACROSS THE
NORTHERN/CENTRAL COASTAL WATERS. THE FRONT SHOULD ACT TO DIMINISH
THE SW GRADIENT OVER THE WATERS THROUGH TONIGHT, THEN EXPECT THE
GRADIENT TO INCREASE ON SATURDAY AS THE WEAK BOUNDARY SHIFTS NORTH
OF THE EASTERN NC WATERS. POOR BOATING CONDITIONS EXPECTED LATE
SATURDAY AS SOUTH-SOUTHWESTERLY WINDS INCREASE, BUILDING SEAS 5-8 FT
THROUGH SATURDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE ISSUED FOR
MOST OF THE EASTERN NC COASTAL WATERS FOR SOUTHWESTERLY WINDS 20-30
KT AND SEAS PEAKING AT 6-9 FT FOR THE OUTER WATERS. LOCAL SWAN/NWPS
AND WAVEWATCH IN DECENT AGREEMENT FOR THE SHORT TERM, THOUGH HEDGED
CLOSER TO SWAN/NWPS FOR THE NORTHERN WATERS GIVEN ITS BETTER
PERFORMANCE IN NEAR SHORE NORTHEASTERLY FLOW.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRIDAY...SMALL CRAFT ADVISORY CONDITIONS WILL BE
ONGOING AT THE BEGINNING OF THE EXTENDED PERIOD WITH GRADIENT
BEHIND BOUNDARY TO THE NORTH AND BERMUDA HIGH PRESSURE. SOUTHWEST
WINDS OF 20 TO 25 KNOTS WITH 25 TO 30 KNOTS CENTRAL WATERS CAN BE
EXPECTED WITH SEAS AS HIGH AS 8 FEET. GUSTY WINDS CONTINUE THROUGH
SUNDAY BEFORE SUBSIDING AS A COLD FRONT EASES OFFSHORE AND WINDS
BECOME MORE W/NW BY LATE SUNDAY THEN NE AT 10 KNOTS OR LESS BY
EARLY MONDAY MORNING. THE FRONT QUICKLY WASHES OUT WITH A S/SW
WIND FLOW RESUMING MONDAY EVENING. THE GRADIENT TIGHTENS AGAIN
WEDNESDAY WITH 15 TO 20 KNOT SOUTHWEST WINDS AND SEAS BUILDING TO
AS HIGH AS 6 FEET WEDNESDAY AFTERNOON.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM TO 11 PM EDT SATURDAY FOR
     AMZ136-137.
     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO NOON EDT SUNDAY FOR
     AMZ135.
     SMALL CRAFT ADVISORY FROM 4 PM SATURDAY TO 5 AM EDT SUNDAY FOR
     AMZ130-131.
     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 1 AM EDT MONDAY FOR
     AMZ152-154.
     SMALL CRAFT ADVISORY FROM 4 PM SATURDAY TO 10 PM EDT SUNDAY
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 8 PM EDT SUNDAY FOR
     AMZ150.

&&

SYNOPSIS...DAG
NEAR TERM...CGG/DAG
SHORT TERM...DAG
LONG TERM...CTC
AVIATION...CGG/CTC
MARINE...CGG/CTC/DAG
Hazardous weather outlook, Jun 26, 4:31 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 PM EDT FRI JUN 26 2015

NCZ095-103-104-272045-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
431 PM EDT FRI JUN 26 2015

...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING SOUTH OF RODANTHE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-272045-
ONSLOW-
431 PM EDT FRI JUN 26 2015

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-080-090>093-272045-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
431 PM EDT FRI JUN 26 2015

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-094-272045-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-
431 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. A SEVERE
THUNDERSTORM WATCH IS IN PLACE WEST OF THESE COUNTIES, BUT MAY BE
EXPANDED EAST TO INCLUDE TYRRELL, MAINLAND DARE AND HYDE, AND
PAMLICO COUNTIES LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 6:31 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
631 PM EDT FRI JUN 26 2015

NCZ080-081-094-262330-
MAINLAND HYDE-PAMLICO-BEAUFORT-
631 PM EDT FRI JUN 26 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PAMLICO...CENTRAL
MAINLAND HYDE...SOUTHEASTERN BEAUFORT COUNTIES...

AT 630 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 10 MILES
SOUTHEAST OF AURORA FERRY TERMINAL...OR 23 MILES NORTHEAST OF JAMES
CITY...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...BELHAVEN...AURORA FERRY TERMINAL...GOOSE CREEK STATE
PARK...BAYVIEW FERRY TERMINAL...SWAN QUARTER FERRY TERMINAL...
BAYBORO...ALLIANCE...AURORA...STONEWALL...VANDEMERE AND MESIC.

LAT...LON 3533 7615 3534 7615 3539 7625 3531 7627
      3542 7636 3535 7634 3534 7634 3535 7635
      3525 7652 3507 7660 3507 7686 3530 7696
      3546 7698 3543 7697 3548 7692 3549 7698
      3556 7699 3560 7611
TIME...MOT...LOC 2230Z 269DEG 18KT 3524 7667

TL
Local storm report, Jun 26, 6:34 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
634 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     2 ESE KINSTON           35.26N  77.56W
06/26/2015                   LENOIR             NC   SOCIAL MEDIA

            TREE LIMB DOWN ON POWERLINE IN SOUTHWOOD AREA.

&&

EVENT NUMBER MHX1500248

CTC
Special weather statement, Jun 26, 6:35 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
635 PM EDT FRI JUN 26 2015

NCZ091>093-262330-
JONES-CRAVEN-LENOIR-
635 PM EDT FRI JUN 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LENOIR...
JONES AND WESTERN CRAVEN COUNTIES...

AT 634 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LA GRANGE TO 13 MILES SOUTHEAST OF KINSTON TO
NEAR MAYSVILLE...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...KINSTON...HAVELOCK...LA GRANGE...JAMES CITY...TRENT
WOODS...RIVER BEND...MAYSVILLE...FAIRFIELD HARBOUR...NEUSE FOREST...
COASTAL CAROLINA REGIONAL AIRPORT...BRIDGETON...DOVER...COVE CITY...
POLLOCKSVILLE AND TRENTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3529 7783 3532 7727 3512 7700 3506 7695
      3506 7699 3515 7706 3515 7708 3514 7706
      3509 7705 3510 7704 3500 7698 3496 7689
      3496 7690 3490 7691 3495 7690 3490 7683
      3487 7717 3520 7783
TIME...MOT...LOC 2234Z 284DEG 12KT 3525 7782 3514 7742 3494 7716

TL
Special weather statement, Jun 26, 7:29 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
729 PM EDT FRI JUN 26 2015

NCZ046-080-081-270030-
MAINLAND HYDE-TYRRELL-BEAUFORT-
729 PM EDT FRI JUN 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WASHINGTON...MAINLAND HYDE...NORTHEASTERN BEAUFORT AND SOUTHWESTERN
TYRRELL COUNTIES...

AT 729 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BELHAVEN TO 9 MILES NORTH OF SWAN QUARTER FERRY
TERMINAL TO 17 MILES NORTH OF OCRACOKE FERRY TERMINAL...AND MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF MAINLAND HYDE...
SOUTHWESTERN TYRRELL AND NORTHEASTERN BEAUFORT COUNTIES.

LAT...LON 3551 7599 3549 7596 3547 7600 3541 7602
      3543 7607 3539 7608 3537 7606 3536 7614
      3533 7615 3551 7640 3553 7647 3555 7646
      3557 7648 3554 7649 3564 7683 3572 7633
      3556 7591
TIME...MOT...LOC 2329Z 266DEG 15KT 3563 7665 3552 7631 3535 7611

TL
Special weather statement, Jun 26, 7:34 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
734 PM EDT FRI JUN 26 2015

NCZ098-270015-
ONSLOW-
734 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT ONSLOW COUNTY...

AT 732 PM EDT...A STRONG THUNDERSTORM WAS OVER PINEY GREEN...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

TORRENTIAL RAINFALL AND MINOR FLOODING IS POSSIBLE WITH THIS STORM.
DO NOT DRIVE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP
LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO...HAMMOCKS BEACH STATE
PARK AND RICHLANDS SOUTH.

LAT...LON 3460 7737 3464 7732 3471 7739 3474 7735
      3472 7741 3474 7744 3468 7743 3463 7737
      3461 7751 3485 7755 3486 7721 3475 7713
      3468 7714 3465 7711 3466 7715 3470 7718
      3465 7716 3464 7712 3460 7722
TIME...MOT...LOC 2332Z 272DEG 11KT 3474 7736

TL
Special weather statement, Jun 26, 8:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
806 PM EDT FRI JUN 26 2015

NCZ090-098-270045-
ONSLOW-DUPLIN-
806 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUPLIN AND
WESTERN ONSLOW COUNTIES...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF WALLACE...
MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...RICHLANDS SOUTH...AND GREENEVERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3463 7764 3472 7768 3472 7795 3484 7796
      3488 7755 3462 7751
TIME...MOT...LOC 0005Z 266DEG 14KT 3476 7786

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:06 PM EDTSpecial Weather StatementMHXOnslow39 min
Jun 26, 8:32 PM EDTSpecial Weather StatementMHXTyrrell58 min
Jun 26, 8:35 PM EDTSpecial Marine WarningMHX85 min
Jun 27, 1:47 PM EDTSpecial Weather StatementMHXDuplin43 min
Jun 27, 3:02 PM EDTSpecial Weather StatementMHXMartin, Pitt58 min
Jun 27, 3:15 PM EDTAreal Flood AdvisoryMHXCraven, Greene, Jones, Lenoir2 hr
Jun 27, 5:16 PM EDTSpecial Weather StatementMHXOnslow44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.